Alert archive / Ohio / Frost Advisories in 2019
Frost Advisory 1, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 12, 2019, 3:34 AM EDT for 15 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Oct 13, 2019, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2019, 3:34 AM EDT (07:34 UTC)
- In effect from
- Oct 13, 2019, 2:00 AM EDT
- Expired
- Oct 13, 2019, 9:16 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Ashtabula County, OH, Geauga County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 45 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308 WWUS71 KCLE 120734 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 334 AM EDT Sat Oct 12 2019 OHZ013-014-020>023-029>033-036>038-047-PAZ003-121545- /O.NEW.KCLE.FR.Y.0001.191013T0600Z-191013T1400Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Crawford- Including the cities of Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, and Meadville 334 AM EDT Sat Oct 12 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of northwest Pennsylvania and north central and northeast Ohio. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
468 WWUS71 KCLE 121525 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1125 AM EDT Sat Oct 12 2019 OHZ013-014-020>023-029>033-036>038-047-PAZ003-122330- /O.CON.KCLE.FR.Y.0001.191013T0600Z-191013T1400Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Crawford- Including the cities of Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, and Meadville 1125 AM EDT Sat Oct 12 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of northwest Pennsylvania and north central and northeast Ohio. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
669 WWUS71 KCLE 121737 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 137 PM EDT Sat Oct 12 2019 PAZ002-130145- /O.EXA.KCLE.FR.Y.0001.191013T0600Z-191013T1400Z/ Southern Erie- Including the city of Edinboro 137 PM EDT Sat Oct 12 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southern Erie County. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ013-014-020>023-029>033-036>038-047-PAZ003-130145- /O.CON.KCLE.FR.Y.0001.191013T0600Z-191013T1400Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Crawford- Including the cities of Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, and Meadville 137 PM EDT Sat Oct 12 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of northwest Pennsylvania and north central and northeast Ohio. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
534 WWUS71 KCLE 130144 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 944 PM EDT Sat Oct 12 2019 OHZ013-014-020>023-029>033-036>038-047-PAZ002-003-131400- /O.CON.KCLE.FR.Y.0001.191013T0600Z-191013T1400Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie-Crawford- Including the cities of Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville 944 PM EDT Sat Oct 12 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures as low as 34 degrees and light winds will result in frost formation. * WHERE...Portions of northwest Pennsylvania and north central and northeast Ohio. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
808 WWUS71 KCLE 131316 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 916 AM EDT Sun Oct 13 2019 OHZ013-014-020>023-029>033-036>038-047-PAZ002-003-131430- /O.CAN.KCLE.FR.Y.0001.000000T0000Z-191013T1400Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie-Crawford- Including the cities of Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville 916 AM EDT Sun Oct 13 2019 ...FROST ADVISORY IS CANCELLED... $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 12, 1:59 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 12, 1:59 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
159 AM EDT Sat Oct 12 2019
.SYNOPSIS...
A strong cold front will move east across the area tonight.
High pressure will build northeast across the region on Saturday
and Sunday. Another cold front will move east across the region
Sunday night into Monday morning before high pressure returns
across the area Monday and Tuesday.
&&
.NEAR TERM /THROUGH TODAY/...
Most of the near-term forecast remains valid. Freshened hourly
temperatures through midnight tonight to better match observed
trends. Also increased cloud cover over northwest PA through
the rest of this evening given latest satellite imagery and
model data. The surface cold front just recently crossed Toledo
and Findlay Airports. This front will continue moving eastward
and is still expected to exit our northwest PA counties around 8
AM EDT Saturday morning.
PREVIOUS DISCUSSION...The warm front is making its way north
this afternoon, currently located over the lower portion of Lake
Erie and through Northwest Pennsylvania. Scattered showers will
overspread the region this afternoon and tonight from west to
east ahead of the cold front, which is currently located along
the Illinois/Indiana border. The NAM is showing a little bit of
elevated instability with up to 500 J/kg of MUCAPE between 18Z
and 00Z, so added a slight chance thunder for a few hours this
afternoon. Showers and cloud cover should clear out pretty
quickly behind the cold front tomorrow morning and tomorrow
afternoon. Cold advection behind the cold front will allow low
temperatures to drop quite a bit tonight with temperatures as
low as the mid 30s in areas such as Toledo, Findlay, and Marion.
If the winds decrease tonight in those areas, patchy frost
could be possible.
Winds out of the west to southwest will continue to funnel in
cold air, hindering diurnal max temperatures on Saturday
afternoon. Clear skies should keep it from feeling too cold even
though high temperatures are only expect to be in the mid 50s,
our lowest high temperatures since May. It gets cold again
Saturday night into Sunday morning, with many locations dipping
down into the mid 30s again. Calm winds will allow areas of
frost to develop across most of the forecast area, excluding
areas such as Toledo, Findlay, Tiffin, Fremont, and along the
lakeshore. A Frost Advisory may be needed for Saturday night
into Sunday morning for some areas.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
Sunday will be the day between pieces of jet energy. So we believe
it will be a dry day but it will become breezy by afternoon. The
upper level trough and its associated surge of cooler air will cross
the region Sunday night with increasing chances of lake enhanced
showers. These will mainly impact NE OH into NW PA through Monday
afternoon. Current thinking is that we will be warm enough to avoid
snow but will have to monitor for some graupel if any stronger
showers develop over the higher terrain of eastern Erie County, PA.
High pressure will build across the region by Monday night with a
period of dry weather beginning.
Sunday should see seasonal highs with most locations in the 60s.
Monday night lows should dip to the upper 30s to lower 40s. Cooler
on Monday with highs in the 50s, maybe a few upper 40s across inland
NW PA.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
High pressure should keep at least the first half of Tuesday dry but
then the next storm system will begin to impact the region. Best
chances of rain look to be Tuesday night then we will see how much
lake effect shower activity lingers into Thursday. The lake effect
showers will only impact NE OH into NW PA Wednesday into Thursday.
Thursday night into Friday should be dry as high pressure moves
across the region. May need to watch for some graupel again across
the higher terrain of inland NW PA for Wednesday night into early
Thursday.
Tuesday will likely be the warm day of the long term period with
highs in the 60s. Cooler Wednesday and Thursday with highs in the
50s. Warmer Friday high pressure shifts east of the region with
highs returning to the upper 50s to mid 60s.
&&
.AVIATION /06Z Saturday THROUGH Wednesday/...
Cold front is currently crossing northern OH early this morning
per radar/sat/surface obs. An immediate drop to IFR ceilings is
occurring immediately behind the front, with a few hours of
ceilings bouncing from IFR to MVFR and back with some scattered
SHRA. The surface front will exit east through the eastern most
terminals around 12-15Z, while clearing will quickly follow from
west to east across the area through the first half of the TAF
period. VFR conditions under mostly clear skies expected for the
second half of the TAF period. Winds will abruptly veer westerly
behind the frontal passage, with a brief window of some 20-25 kt
gusts gradually subsiding a few hours after the frontal passage.
West winds will become south this evening through the remainder
of the period.
.OUTLOOK...Non-VFR possible in rain showers at/near KERI on
Monday. Non-VFR also possible with showers for all TAF sites on
Tuesday and Wednesday.
&&
.MARINE...
Strong cold front will cross the lake overnight with westerly winds
increasing in its wake. This will likely produce small craft
conditions for a few hours for the entire lakeshore. West end may
only just touch the criteria with the initial frontal passage. For
now have staggered the start times by a couple hours from west to
east. 04Z west, 06Z central and 08Z east. Will allow the small craft
advisory to end from west to east on Saturday as winds shift more to
the southwest ahead of the next upper level trough. However later
shifts will need to monitor wind speeds closely and may need to
extended the advisory. Winds become a westerly again by Monday
morning with small craft advisories likely needed for the east half
of the lake into at least Monday evening.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ148-
149.
Small Craft Advisory until 9 AM EDT this morning for
LEZ142>144.
Small Craft Advisory until 4 PM EDT this afternoon for LEZ145-
146.
Small Craft Advisory until 11 PM EDT this evening for LEZ147.
&&
SYNOPSIS...Saunders
NEAR TERM...Jaszka/Saunders
SHORT TERM...MM
LONG TERM...MM
AVIATION...Greenawalt
MARINE...MMHazardous weather outlook, Oct 11, 3:26 PM EDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 326 PM EDT Fri Oct 11 2019 OHZ010-011-013-014-018>023-027>033-036>038-047-PAZ002-003-121930- Lorain-Cuyahoga-Geauga-Ashtabula Inland-Seneca-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 326 PM EDT Fri Oct 11 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Cold temperatures, clear skies and light winds are expected Saturday night into Sunday morning. As a result, patchy to areas of frost will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>009-012-017-089-PAZ001-121930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lake-Hancock-Ashtabula Lakeshore-Northern Erie- 326 PM EDT Fri Oct 11 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Ohio, 2019Frost Advisories in Pennsylvania, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.